MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Codes Mechanical Problem (1384); Incorrect Or Inadequate Test Results (2456); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The operator replaced the lamp on the sysmex cs-2100i system.Siemens healthcare diagnostics (siemens) is investigating the issue.Mdr 9610806-2017-00154 was filed for the same event.
 
Event or Problem Description
On (b)(6) 2017, a discordant, falsely elevated prothrombin time (pt) result, a discordant, falsely elevated pt international normalized ratio (inr) result, and a discordant, falsely low pt % result were obtained on a patient sample on the sysmex cs-2100i system.These discordant results were reported to the physician(s), who did not question the results.Due to the discordant results, the patient was administered an additional dosage of vitamin k.The patient's blood was redrawn and run on the same system, resulting in a lower pt result, a lower pt inr result and higher pt% result.On (b)(6) 2017, the initial sample was rerun on the same system, in duplicate, resulting in lower pt results, lower pt inr results and higher pt% results than the initial results.A corrected report was provided to the physician(s), but the results in the corrected report are unknown.There are no known reports of adverse health consequences due to the discordant, falsely elevated pt result, discordant, falsely elevated pt inr result, and discordant, falsely low pt % result.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics (siemens) filed the initial mdr 9610806-2017-00153 on 28-dec-2017.Additional information (18-jan-2018): a siemens headquarters support center (hsc) specialist investigated the sysmex cs-2100i system's backup files and determined that the system was functioning according to specifications.The hsc specialist also determined that maintenance was regularly performed on the system, quality controls (qcs) were within expected ranges at the time of the event, and that the system correctly inspected the affected kinetics.A pre-analytical issue potentially contributed to the discordant results.Additional information (23-jan-2018): sysmex is the legal manufacturer of the sysmex cs-2100i system.Since the operator did not provide the malfunctioned lamp for further investigation and the age of the bulb is unknown, sysmex determined that the lifetime of the bulb was potentially exceeded.This potentially contributed to the discordant results.The cause of the event is unknown.The system and reagent are performing according to specifications.No further evaluation of this system or reagent is required.Mdr 9610806-2017-00154_s1 was filed for the same event.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7152259
Report Number9610806-2017-00153
Device Sequence Number11056341
Product Code GJS
UDI-Device Identifier00842768003806
UDI-Public00842768003806
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2018
Device Model NumberDADE INNOVIN
Device Catalogue Number10445706
Device Lot Number539352
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1